Alert archive / Wisconsin / Wind Chill Advisories in 2014
Wind Chill Advisory 33, NWS La Crosse, WI
NWS La Crosse, WI issued this wind chill advisory at Mar 1, 2014, 3:08 PM CST for 7 counties in Minnesota; 13 counties in Wisconsin; 8 counties in Iowa. It took effect at Mar 1, 2014, 6:00 PM CST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2014, 3:08 PM CST (21:08 UTC)
- In effect from
- Mar 1, 2014, 6:00 PM CST
- Expired
- Mar 2, 2014, 12:00 PM CST
- In force
- 18 hr
- Issued by
- NWS La Crosse, WI
All 28 counties
Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Adams County, WI, Buffalo County, WI, Clark County, WI, Crawford County, WI, Grant County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Taylor County, WI, Trempealeau County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 27 km from the middle of the area, began a volume at 21:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 9.1 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 76 kt
- 0-1 km storm-relative helicity
- -165 m²/s²
- 0-3 km storm-relative helicity
- 113 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
715 WWUS43 KARX 012108 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 308 PM CST SAT MAR 1 2014 ...BITTERLY COLD WIND CHILLS EXPECTED TONIGHT AND SUNDAY MORNING... .WIND CHILLS OF 20 TO 35 BELOW WILL OCCUR TONIGHT THROUGH SUNDAY MORNING. THESE CONDITIONS WILL BE PRODUCED BY AIR TEMPERATURES DROPPING INTO THE SINGLE DIGITS AND TEENS BELOW ZERO WITH NORTH WINDS AROUND 10 MPH. WIND CHILLS THIS COLD CAN PRODUCE FROST BITE ON EXPOSED SKIN IN LESS THAN 30 MINUTES. IAZ008>010-018-019-029-MNZ079-086>088-094-095-WIZ017-029-032>034- 020515- /O.NEW.KARX.WC.Y.0033.140302T0000Z-140302T1800Z/ MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-WABASHA-DODGE- OLMSTED-WINONA-MOWER-FILLMORE-TAYLOR-CLARK-BUFFALO-TREMPEALEAU- JACKSON- INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...OELWEIN... ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS 308 PM CST SAT MAR 1 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO NOON CST SUNDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO NOON CST SUNDAY. * WIND CHILL VALUES OF 25 TO 35 BELOW WILL OCCUR TONIGHT AND SUNDAY MORNING. * WIND CHILLS THIS COLD CAN PRODUCE FROST BIT ON EXPOSED SKIN IN LESS THAN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ IAZ011-030-MNZ096-WIZ041>044-053>055-061-020515- /O.NEW.KARX.WC.Y.0033.140302T0600Z-140302T1800Z/ ALLAMAKEE-CLAYTON-HOUSTON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON- CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...WAUKON...LA CROSSE...SPARTA/TOMAH... MAUSTON...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER... PLATTEVILLE 308 PM CST SAT MAR 1 2014 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SUNDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SUNDAY. * WIND CHILL VALUES WILL RANGE FROM 20 TO 30 BELOW LATE TONIGHT AND SUNDAY MORNING. * WIND CHILLS THIS COLD CAN PRODUCE FROST BIT ON EXPOSED SKIN IN LESS THAN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ BOYNE/04
7 follow-up statements
664 WWUS43 KARX 020257 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 857 PM CST SAT MAR 1 2014 ...BITTER COLD WIND CHILLS THROUGH SUNDAY MORNING... .WIND CHILLS THIS EVENING WEST OF THE MISSISSIPPI RIVER ARE ALREADY IN THE 20 TO 25 BELOW ZERO RANGE AS TEMPERATURES DROP INTO THE SINGLE DIGITS BELOW ZERO. THESE BITTER COLD CONDITIONS WILL SPREAD ACROSS THE REST OF THE AREA LATER TONIGHT AS TEMPERATURES FALL INTO THE SINGLE DIGITS AND TEENS BELOW ZERO OVERNIGHT. THIS WILL PRODUCE WIND CHILLS IN THE 20 TO 35 BELOW ZERO RANGE THROUGH SUNDAY MORNING WHICH COULD RESULT IN FROSTBITE ON EXPOSED SKIN IN LESS THAN 30 MINUTES. IAZ008>010-018-019-029-MNZ079-086>088-094-095-WIZ017-029-032>034- 021100- /O.CON.KARX.WC.Y.0033.000000T0000Z-140302T1800Z/ MITCHELL-HOWARD-WINNESHIEK-FLOYD-CHICKASAW-FAYETTE-WABASHA-DODGE- OLMSTED-WINONA-MOWER-FILLMORE-TAYLOR-CLARK-BUFFALO-TREMPEALEAU- JACKSON- INCLUDING THE CITIES OF...DECORAH...CHARLES CITY...OELWEIN... ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS 857 PM CST SAT MAR 1 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST SUNDAY... * WIND CHILL VALUES OF 25 TO 35 BELOW THROUGH SUNDAY MORNING. * WIND CHILLS THIS COLD CAN PRODUCE FROST BITE ON EXPOSED SKIN IN LESS THAN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ IAZ011-030-MNZ096-WIZ041>044-053>055-061-021100- /O.CON.KARX.WC.Y.0033.140302T0600Z-140302T1800Z/ ALLAMAKEE-CLAYTON-HOUSTON-LA CROSSE-MONROE-JUNEAU-ADAMS-VERNON- CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...WAUKON...LA CROSSE...SPARTA/TOMAH... MAUSTON...VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER... PLATTEVILLE 857 PM CST SAT MAR 1 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON CST SUNDAY... * WIND CHILL VALUES WILL RANGE FROM 20 TO 30 BELOW LATE TONIGHT AND SUNDAY MORNING. * WIND CHILLS THIS COLD CAN PRODUCE FROST BITE ON EXPOSED SKIN IN LESS THAN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ ZT
980 WWUS43 KARX 020726 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 126 AM CST SUN MAR 2 2014 ...BITTER COLD WIND CHILLS THIS MORNING... .WIND CHILLS VALUES EARLY THIS MORNING HAVE FALLEN INTO THE 20 TO 30 BELOW ZERO RANGE. TEMPERATURES WILL CONTINUE TO FALL THIS MORNING AND BY DAYBREAK WILL RANGE FROM 20 BELOW ZERO OVER NORTH CENTRAL WISCONSIN TO THE SINGLE DIGITS TO TEENS BELOW ZERO OVER NORTHEAST IOWA INTO FAR SOUTHWEST WISCONSIN. IF YOU MUST VENTURE OUTDOORS THIS MORNING BE SURE TO DRESS APPROPRIATELY. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-021530- /O.CON.KARX.WC.Y.0033.000000T0000Z-140302T1800Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 126 AM CST SUN MAR 2 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WIND CHILL VALUES OF 25 TO 35 BELOW THIS MORNING. * WIND CHILLS THIS COLD CAN PRODUCE FROST BITE ON EXPOSED SKIN IN LESS THAN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WETENKAMP
746 WWUS43 KARX 021135 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 535 AM CST SUN MAR 2 2014 ...BITTERLY COLD WIND CHILLS THIS MORNING... .WIND CHILLS VALUES HAVE FALLEN INTO THE 20 TO 35 BELOW ZERO RANGE THIS MORNING AND WILL REMAIN THERE THROUGH THE LATE MORNING HOURS. IF YOU MUST VENTURE OUTDOORS BE SURE TO DRESS APPROPRIATELY. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-021800- /O.CON.KARX.WC.Y.0033.000000T0000Z-140302T1800Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 535 AM CST SUN MAR 2 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WIND CHILL VALUES OF 25 TO 35 BELOW ZERO THIS MORNING. * WIND CHILLS THIS COLD CAN PRODUCE FROST BITE ON EXPOSED SKIN IN LESS THAN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WETENKAMP
702 WWUS43 KARX 021137 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 537 AM CST SUN MAR 2 2014 ...BITTERLY COLD WIND CHILLS THIS MORNING... .WIND CHILL VALUES HAVE FALLEN INTO THE 20 TO 35 BELOW ZERO RANGE THIS MORNING AND WILL REMAIN THERE THROUGH THE LATE MORNING HOURS. IF YOU MUST VENTURE OUTDOORS BE SURE TO DRESS APPROPRIATELY. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-021800- /O.CON.KARX.WC.Y.0033.000000T0000Z-140302T1800Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 537 AM CST SUN MAR 2 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WIND CHILL VALUES OF 25 TO 35 BELOW ZERO THIS MORNING. * WIND CHILLS THIS COLD CAN PRODUCE FROST BITE ON EXPOSED SKIN IN LESS THAN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
113 WWUS43 KARX 021338 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 738 AM CST SUN MAR 2 2014 ...BITTERLY COLD WIND CHILLS THIS MORNING... .TEMPERATURES THIS MORNING HAVE FALLEN INTO THE SINGLE DIGITS TO TEENS BELOW ZERO. THESE TEMPERATURES COMBINED WITH NORTHWEST WINDS OF 5 TO 10 MPH WERE PRODUCING WIND CHILLS OF 20 TO 35 BELOW ZER0. THESE BITTERLY COLD WIND CHILLS WILL PERSIST THROUGH THE LATE MORNING HOURS. IF YOU MUST VENTURE OUTDOORS BE SURE TO DRESS APPROPRIATELY. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-021800- /O.CON.KARX.WC.Y.0033.000000T0000Z-140302T1800Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 738 AM CST SUN MAR 2 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WIND CHILL VALUES OF 25 TO 35 BELOW ZERO THIS MORNING. * WIND CHILLS THIS COLD CAN PRODUCE FROST BITE ON EXPOSED SKIN IN LESS THAN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WETENKAMP
673 WWUS43 KARX 021342 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 742 AM CST SUN MAR 2 2014 ...BITTERLY COLD WIND CHILLS THIS MORNING... .TEMPERATURES THIS MORNING HAVE FALLEN INTO THE SINGLE DIGITS TO TEENS BELOW ZERO. THESE TEMPERATURES COMBINED WITH NORTHWEST WINDS OF 5 TO 10 MPH WERE PRODUCING WIND CHILLS OF 20 TO 35 BELOW ZERO. THESE BITTERLY COLD WIND CHILLS WILL PERSIST THROUGH THE LATE MORNING HOURS. IF YOU MUST VENTURE OUTDOORS BE SURE TO DRESS APPROPRIATELY. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-021800- /O.CON.KARX.WC.Y.0033.000000T0000Z-140302T1800Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 742 AM CST SUN MAR 2 2014 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY... * WIND CHILL VALUES OF 25 TO 35 BELOW ZERO THIS MORNING. * WIND CHILLS THIS COLD CAN PRODUCE FROST BITE ON EXPOSED SKIN IN LESS THAN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ WETENKAMP
402 WWUS43 KARX 021756 WSWARX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1156 AM CST SUN MAR 2 2014 ...BITTERLY COLD WIND CHILLS EXPECTED TONIGHT AND MONDAY MORNING... .WIND CHILLS WILL RANGE FROM 10 TO 25 BELOW THIS AFTERNOON. DUE TO THIS WILL ALLOW THE CURRENT WIND CHILL ADVISORY TO EXPIRE AT NOON. FOR TONIGHT AND MONDAY MORNING...THE WIND CHILLS WILL ONCE AGAIN FALL INTO THE 25 TO 35 BELOW RANGE. WIND CHILLS THIS COLD CAN CAUSE FROST BITE IN LESS THAN 30 MINUTES. DUE TO THESE BITTERLY COLD WIND CHILLS...ANOTHER WIND CHILL ADVISORY HAS BEEN ISSUED FROM 6 PM TONIGHT THROUGH 9 AM MONDAY. IF YOU VENTURE OUTDOORS TONIGHT AND MONDAY MONDAY MORNING...BE SURE TO DRESS APPROPRIATELY. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-030200- /O.EXP.KARX.WC.Y.0033.000000T0000Z-140302T1800Z/ /O.NEW.KARX.WC.Y.0034.140303T0000Z-140303T1500Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 1156 AM CST SUN MAR 2 2014 ...WIND CHILL ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST MONDAY... ...WIND CHILL ADVISORY WILL EXPIRE AT NOON CST TODAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM CST MONDAY. * WIND CHILL VALUES OF 25 TO 35 BELOW ZERO ARE EXPECTED TONIGHT AND MONDAY MORNING. * WIND CHILLS THIS COLD CAN PRODUCE FROST BITE ON EXPOSED SKIN IN LESS THAN 30 MINUTES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ BOYNE
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this wind chill advisory went out at Mar 1, 11:27 AM CST, 3 hours 41 minutes earlier.
Area forecast discussion, Mar 1, 11:27 AM CST, 3 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 1127 AM CST SAT MAR 1 2014 .SHORT TERM...(TODAY THROUGH TONIGHT) ISSUED AT 230 AM CST SAT MAR 1 2014 BROAD UPPER LEVEL TROUGH IS PROGGED TO HOLD ACROSS SOUTHERN CANADA...KEEPING THE BULK OF ITS ENERGY TO THE NORTH. HOWEVER...IT DOES HELP ENHANCE TEMP GRADIENT/FRONTOGENETIC FORCING FARTHER SOUTH...WHICH WILL PLAY A KEY ROLE IN SNOW CHANCES TODAY. NORTH- SOUTH RUNNING X-SECTION POINTS TO A GOOD AMOUNT OF SLOPING FRONTOGENETIC FORCING...MOSTLY IN THE 500-850 MB LAYER...STRONGEST SOUTH OF I-90...AND FOCUSED FROM 21-06Z TONIGHT. SLOPING WARM AIR ADVECTION ALSO...SOUTH TO NORTH. MEANWHILE...SOME HINTS THAT THERE COULD BE SOME UPPER LEVEL SUPPORT VIA THE RIGHT ENTRANCE REGION OF A 150 KT JET STREAK WORKING ACROSS THE GREAT LAKES. AMPLE FORCING FOR PCPN PRODUCTION...BUT ACROSS THE SOUTH. MOISTURE DOESN/T APPEAR TO BE AN ISSUE...WITH RH FIELDS AND SOUNDINGS POINTING TO AMPLE SATURATION. SO...SNOW WILL FALL ACROSS IOWA/SOUTHERN WI...WITH MOST ACCUMULATIONS STAYING SOUTH OF I-90. AMOUNTS FROM 1-3" LOOK REASONABLE AT THIS TIME. ANOTHER NIGHT OF BITTER COLD WITH TEMPERATURES EXPECTED TO TUMBLE INTO THE TEENS TO SINGLE DIGITS BELOW NORMAL. SOUTHERN LOCATIONS WILL STAY A BIT WARMER THANKS TO CLOUDS LINGERING IN THESE AREAS LONGER. WINDS WON/T BE STRONG...BUT ENOUGH THAT WIND CHILLS FROM 20 TO 35 BELOW ARE EXPECTED...AND A WIND CHILL ADVISORY WILL BE NEEDED. .LONG TERM...(SUNDAY THROUGH FRIDAY) ISSUED AT 230 AM CST SAT MAR 1 2014 BITTER COLD IS GOING TO STICK AROUND FOR A FEW MORE DAYS AS ECMWF 850 MB TEMPS HOVER CLOSE TO -2 THROUGH MONDAY. HIGH PRESSURE WORKS OVERHEAD SUN-MON...RESULTING IN MOSTLY CLEAR SKIES AND GOOD RADIATIONAL COOLING AT NIGHT. FRESH SNOWFALL FROM FRIDAY AND TODAY WILL AID THE COOLING POTENTIAL. LOWS ARE EXPECTED TO DROP WELL INTO THE MID TO UPPER TEENS BELOW NORMAL FOR MONDAY. ALTHOUGH WINDS WILL BE LIGHT TO CALM AT TIMES...ANOTHER WIND CHILL ADVISORY WILL BE NEEDED. EVEN A 4 MPH WIND WILL MAKE IT 7 TO 8 DEGREES COLDER. THE GFS/ECMWF STILL HOLDING ON COURSE WITH A SHIFT TO A MORE ZONAL FLOW A LOFT THIS WEEKEND...CONTINUING THROUGH MUCH OF NEXT WEEK. THE BITTER COLD WILL SHUNT BACK TO THE NORTH...ALLOWING FOR MODERATING TEMPERATURES. TRENDS ALSO FAVOR HITTING/EXCEEDING THE FREEZING MARK FOR PARTS OF THE FORECAST AREA BY THU/FRI. EC A BIT MORE AGGRESSIVE WITH ITS WARMING...BUT THE FLOW ALLOWS FOR SOME BIGGER SWING. WILL STAY WITH THE WARMING - HOPING FOR TEMPS MORE NORMAL FOR EARLY MARCH. ANYTHING MORE WOULD BE A BONUS. THE ZONAL FLOW WILL ALSO ACT AS A HIGHWAY FOR VARIOUS UPPER LEVEL PERTURBATIONS TO SPIN ACROSS...OR CLOSE TO...THE UPPER MISSISSIPPI RIVER VALLEY. THERE WILL BE DIFFERENCES IN THE MODELS WITH THESE SMALL SYSTEMS...POSITIONING AND TIMING...SO TRYING TO NAIL DOWN WHERE/WHEN THE BEST SNOW CHANCES WILL BE IS PROBLEMATIC. WILL STICK WITH THE CONSENSUS SOLUTION FOR NOW...WHICH BRINGS A LOT OF SMALL CHANCES DAY TO DAY. THERE SHOULD BE MORE CLARITY TO THE VARIOUS PRECIPITATION THREATS AS WE GET WITHIN 72 HOURS. SUFFICE TO SAY...TRENDS ARE FAVORING SOME WARMING TOWARD THE END OF NEXT WEEK...WITH A MORE ACTIVE UPPER LEVEL FLOW. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON) ISSUED AT 1127 AM CST SAT MAR 1 2014 THE LIGHT SNOW HAS BEEN MOVING IN FASTER THAN PREVIOUSLY ANTICIPATED...WHICH ALSO MEANS IT SHOULD MOVE OUT FASTER. CONDITIONS HAVE ALREADY GONE DOWN TO IFR AT KRST AND BASED ON RADAR TRENDS AND THE 01.15Z HRRR EXPECT THESE TO CONTINUE INTO THE MIDDLE OF THE AFTERNOON AND THEN START TO IMPROVE WITH VFR CONDITIONS EXPECTED BY LATE AFTERNOON. FOR KLSE...EXPECTING MVFR TO IFR CONDITIONS IN THE LATE AFTERNOON BEFORE IMPROVE BEGINS WITH VFR CONDITIONS BY EARLY AFTERNOON. ONCE THE SHORT WAVE TROUGH MOVES PAST...SUBSIDENCE WILL DEVELOP THIS EVENING ALLOWING THE CLOUDS TO SCATTER OUT OVERNIGHT WITH VFR CONDITIONS EXPECTED FOR THE REMAINDER OF THE PERIOD. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...RIECK LONG TERM....RIECK AVIATION...04
Hazardous weather outlook, Mar 1, 3:08 PM CST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 308 PM CST SAT MAR 1 2014 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-021200- MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- 308 PM CST SAT MAR 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST IOWA...SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT WIND CHILL VALUES WILL RANGE FROM 20 TO 35 BELOW TONIGHT AND A WIND CHILL ADVISORY IS IN EFFECT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE WIND CHILL ADVISORY CONTINUES THROUGH SUNDAY MORNING. WIND CHILL VALUES WILL AGAIN RANGE FROM 20 TO 35 BELOW ZERO SUNDAY NIGHT THROUGH MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... SNOWFALL REPORTS ARE GREATLY APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. 04
Nearby
Wind Chill Advisories in Wisconsin, 2014Wind Chill Advisories in Iowa, 2014Wind Chill Advisories in Minnesota, 2014Every wind chill advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.